Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


UK Male. Recent HIV/LGV diagnosis. CD4 and viral load..
Aug 6, 2006

Hi. First off, thank god for this site - have been able to get a lot of good information here...

I recently tested postive for HIV/LGV (I am sure I contracted in late 2005, due to severe illness 7 months ago). My CD4 is 280 and viral load is at 133,000 (Results from first bloods only - waiting on secondary results). I am currently 14 days into a 21 day course of 100mg Doxycycline twice daily for the LGV.

I have a couple of questions.. 1) Does the LGV increase the amount of HIV my body is producing? 2) Does the Doxycycline affect CD4/Viral load levels? 3) Does the LGV affect my bodies own immune response to HIV? 4) Should my CD4/viral load rebound after I get the all clear for LGV?

I would be VERY grateful if you could answer these questions as the doctor at my HIV clinic has little experience of LGV and is getting back to me (I got the LGV results elsewhere, then went for the HIV test). In the meantime I am worrying myself sick over my CD4 levels and the possibility of having to start HAART so soon after diagnosis. Thank you in advance for your reply and all of your good work on the site. S.

Response from Dr. Holodniy

1. We don't have a lot of data with LGV, but other infections do increase blood HIV viral load levels. 2. No. 3. It could affect and activate your immune system, but there is not a lot of published data to confirm. 4. Most likely your CD4 count will increase and your viral load will decrease.



Previous
serconversion
Next
abnormal high CD-4 cells

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement